Generalized Nash games and quasi-variational inequalities. (English) Zbl 0754.90070

Summary: A generalized Nash game is an \(n\)-person noncooperative game with nondisjoint strategy sets; other names for this game form include social equilibria and pseudo-Nash games. This paper explores both the qualitative and quantitative properties of such games through the use of quasi-variational inequality theory. Several interesting relationships between the variational and quasi-variational inequality forms of this class of games are described and the practical implementation of generalized Nash games are explored at length.


91A10 Noncooperative games
91A06 \(n\)-person games, \(n>2\)
49J40 Variational inequalities
Full Text: DOI


[1] Arrow, K. J.; Debreu, G., Existence of an equilibrium for a competitive economy, Econometrica, 22, 265-290 (1954) · Zbl 0055.38007
[2] Baiocchi, C.; Capelo, A., Variational and Quasivariational Inequalities: Applications to Free-Boundary Problems (1984), John Wiley: John Wiley New York · Zbl 0551.49007
[3] Bard, J. F., An algorithm for solving the general bilevel programming problem, Mathematics of Operations Research, 8, 260-272 (1982) · Zbl 0516.90061
[4] Bensoussan, A., Points de Nash dans le cas de fonctionnelles quadratiques et jeux différentiels linéaires a \(N\) personnes, SIAM Journal Control, 12, 460-499 (1974) · Zbl 0254.90066
[5] Bensoussan, A.; Goursat, M.; Lions, J. L., Contrôle impulsionnel et inequations quasi-variationnelles stationnaires, Comptes Rendus des Séances de l’Académie des Sciences, 276, 1279-1284 (1973) · Zbl 0264.49004
[6] Bensoussan, A.; Lions, J. L., Nouvelle formulation de problemes de controle impulsionnel et applications, Comptes Rendus des Séances de l’Académie des Sciences, 276, 1189-1192 (1973) · Zbl 0266.49007
[7] Chan, D.; Pang, J. S., The generalized quasi-variational inequality problem, Mathematics of Operations Research, 7, 211-222 (1982) · Zbl 0502.90080
[8] Dafermos, S., An iterative scheme for variational inequalities, Mathematical Programming, 26, 40-47 (1983) · Zbl 0506.65026
[9] Gabay, D.; Moulin, H., On the uniqueness and stability of Nashequilibria in noncooperative games, (Bensoussan, A.; Kleindorfer, P.; Tapiero, C. S., Applied Stochastic Control in Econometrics and Management Science (1980), North-Holland: North-Holland Amsterdam), 271-293
[10] Hammond, J. H., Solving Asymmetric Variational Inequality Problems and Systems of Equations with Generalized Network Programming Algorithms (1984), Dept. of Mathematics, M.I.T: Dept. of Mathematics, M.I.T Cambridge, MA, unpublished Ph.D. dissertation
[11] Harker, P. T., A variational inequality approach for the determination of oligopolistic market equilibrium, Mathematical Programming, 30, 105-111 (1984) · Zbl 0559.90015
[12] Harker, P. T., Alternatives models of spatial competition, Operations Research, 34, 410-425 (1986) · Zbl 0602.90018
[13] Harker, P. T., Accelerating the convergence of the diagonalization and projection algorithms for finite-dimensional inequalities, Mathematical Programming, 41, 29-59 (1988) · Zbl 0825.49019
[14] Ichiishi, T., Game Theory for Economic Analysis (1983), Academic Press: Academic Press New York · Zbl 0522.90104
[15] Kinderlehrer, D.; Stampacchia, G., An Introduction to Variational Inequalities and Their Applications (1980), Academic Press: Academic Press New York · Zbl 0457.35001
[16] Kyparisis, J., Sensitivity analysis framework for variational inequalities, Mathematical Programming, 36, 105-113 (1987)
[17] Lions, J. L.; Stampacchia, G., Variational inequalities, Communications on Pure and Applied Mathematics, 20, 493-519 (1967) · Zbl 0152.34601
[18] Lüthi, H. J., On the solution of variational inequalities by the ellipsoid method, Mathematics of Operations Research, 10, 515-522 (1985) · Zbl 0586.49016
[19] Marcotte, P., Network design problem with congestion effects: A case of bilevel programming, Mathematical Programming, 34, 142-162 (1986) · Zbl 0604.90053
[20] Moulin, H., Game Theory for the Social Sciences (1982), New York University Press: New York University Press New York
[21] Pang, J. S.; Chan, D., Iterative methods for variational and complementary problems, Mathematical Programming, 24, 284-313 (1982) · Zbl 0499.90074
[22] Robinson, S. M., Strongly regular generalized equations, Mathematics of Operations Research, 5, 43-62 (1980) · Zbl 0437.90094
[23] Rosen, J. B., Existence and uniqueness of equilibrium points for concave \(n\)-person game, Econometrica, 33, 520-534 (1965) · Zbl 0142.17603
[24] Tobin, R. L., Sensitivity analysis for variational inequalities, Journal of Optimization Theory and Application, 48, 191-204 (1986) · Zbl 0557.49004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.